Medical questions & health advice by board certified doctors
"Why do i get ring shaped rashes on my hands?"
I'm a 28 year old male and i've been getting red ring shaped rashes on my hands that are very itchy. They seem to come for several hours and then go away for a few days and then come back again. Cortizone creams seem to help with the itch a little but the large rings stay there.
Rashes on your hands are an interesting topic. That being said, they can often represent a serious disease. I would strongly recommend that you see your primary care doctor. In addition, a dermatologist (or skin specialist) can be of help. Firstly, rashes that involve the hand can be either relatively minor, or a sign of serious disease. We generally say that rashes on the body rarely also extend to the palms or soles of your feet. If you have rashes on other parts of your skin as well as your palm/soles--you should urgently see your doctor. Syphilis, rocky mountain spotted fever, meningitis can cause this. As can blood infections like endocarditis (which is when bacteria stick to the heart valves. If you are having any other symptoms or any spread of the rash -- talk to your doctor. That being said, there are also minor causes of this. This most common cause of your complaint is a contact dermatitis. This is an allergic reaction to something your hands are in contact with -- often a soap or a detergent. It might be worthwhile changing soaps and / or wearing gloves while washing dishes etc. Talk to your doctor. Making a diagnose is key as this can then be treated.
Need more info?See a dermatologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.